Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 388, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2007, 5:55 PM CDT for Terrell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 15, 2007, 6:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 186 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 152255
SVRMAF
TXC443-160000-
/O.NEW.KMAF.SV.W.0388.070615T2255Z-070616T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 700 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTH OF SANDERSON...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SANDERSON...
U.S. HIGHWAY 285 NORTH OF SANDERSON...
AND PORTIONS OF FARM TO MARKET 2400...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3029 10211 3011 10242 3028 10250 3028 10237
3040 10237
$$1 follow-up statement
000
WWUS54 KMAF 152325
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT FRI JUN 15 2007
TXC443-152335-
/O.CAN.KMAF.SV.W.0388.000000T0000Z-070616T0000Z/
TERRELL TX-
625 PM CDT FRI JUN 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TERRELL COUNTY IS
CANCELLED...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3029 10211 3011 10242 3028 10250 3028 10237
3040 10237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:17 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 15, 2:17 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT FRI JUN 15 2007 .DISCUSSION... UPPER LOW OVER SOUTHWESTERN OKLAHOMA WILL MEANDER ALONG THE TEXAS OKLAHOMA BORDER THROUGH THE SHORT TERM. UPPER LEVEL SHORTWAVES ROTATING AROUND THE LOW WILL MOVE ACROSS THE CWA IN NORTHWESTERLY FLOW ALOFT TONIGHT. AT THE SURFACE...OUTFLOW BOUNDARIES FROM THE CONVECTION THIS MORNING WILL STRETCH ACROSS THE CWA WITH THE STRONGEST BOUNDARY EXTENDING ACROSS THE SOUTHERN PERMIAN BASIN INTO THE UPPER TRANS PECOS REGION. OTHER BOUNDARIES STRETCHED ACROSS THE NORTHERN PERMIAN BASIN. THUNDERSTORM ACTIVITY IS EXPECTED TO FIRE OVER THE AREA TONIGHT AS THE NEXT UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. FEEL THE STRONGEST CONVECTION WILL BE SOUTH OF THE BOUNDARY OVER THE SOUTHERN PERMIAN BASIN. WITH LAPSE RATES IN EXCESS OF 8 DEG C/KM AND DEEP SHEAR VECTORS OF 40 TO 45 KTS WILL INCLUDE A MENTION OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GARDEN CITY TO WINK. NORTH OF THAT LINE...LAPSE RATES AND SHEAR VECTORS ARE LOWER...SO WILL LEAVE SEVERE WORDING OUT OF THE FORECAST. TEMPERATURES TONIGHT WILL BE MILD WITH MOST READINGS IN THE 60S AND 70S. A FEW READINGS IN THE 50S CAN BE EXPECTED IN THE HIGHER ELEVATIONS. A CUTOFF LOW WILL CONTINUE TO DICTATE MOST OF THE WEATHER THROUGH THE WEEKEND AS IT IS PROGGED TO SPIN OVER CENTRAL/NORTH CENTRAL TEXAS DURING THAT TIME. AS SHORTWAVE TROUGHS ROTATE AROUND THIS UPPER LOW A CONTINUATION OF THUNDERSTORMS APPEARS LIKELY OVER A GOOD DEAL OF THE AREA. ON SUNDAY AND MONDAY...A SHORTWAVE TROUGH WILL TRAVERSE THE NORTHERN CONUS. IT APPEARS THE MEDIUM RANGE MODELS HAVE BACKED OFF ON THE AMPLITUDE OF THIS UPPER TROUGH...BUT IT WILL STILL OPEN SAID CUTOFF LOW AND AID A EAST/NORTHEASTWARD MOVEMENT AWAY FROM THE AREA. THEREAFTER...AN UPPER RIDGE IS PROGGED TO BUILD OVER THE REGION...WITH THE ONLY CAVEAT BEING A FRONTAL BOUNDARY POSSIBLY SLIPPING INTO THE NORTHERN CWA TUESDAY. WILL CONTINUE WITH A CHANCE OF RAIN OVER THE EASTERN ZONES SUNDAY AS ANOTHER ROUND OF THUNDERSTORMS APPEARS IN THE OFFING. ANOTHER BOUGHT OF LATE NIGHT CONVECTION COULD AFFECT THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN...SO BUMP POPS UP THERE. THE HIGHER TERRAIN...ALONG AND WEST OF THE PECOS RIVER...MAY BE THE MAIN FOCUS SUNDAY AFTERNOON THOUGH AS UPSLOPE FLOW COMBINES WITH INSTABILITY AND MID LEVEL SUPPORT FROM A PASSING SHORTWAVE TROUGH AROUND MAX HEATING. THE BEST SHEAR AND INSTABILITY WILL BE OVER THE SOUTHERN HALF OF THE CWA...SO THINK THE BEST SEVERE THREAT WILL PREVAIL THERE. HOWEVER...DUE TO THE CLOSE PROXIMITY OF THE UPPER LOW...EAST AND NORTHEASTERN PORTIONS OF THE CWA COULD SEE SEVERE STORMS TOO. STORMS SHOULD WEAKEN WITH THE LOSS OF HEATING. THUNDERSTORMS LOOK TO BE A LITTLE MORE SCARCE SUNDAY AS THE UPPER LOW BEGINS TO PULL SLOWLY AWAY. ALTHOUGH INSTABILITY WILL BE LESS...DUE TO SLIGHTLY DRIER AIR OVER THE REGION...AND SHEAR LESS...DUE TO THE UPPER LOW PULLING AWAY...A FEW MORE SEVERE STORMS WILL PROBABLY DEVELOP. WILL MENTION BOTH DAYS IN THE HWO...ALONG WITH LOCALLY HEAVY RAINFALL PARTICULARLY ON SATURDAY. AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA SUNDAY NIGHT AND MONDAY...SO WILL BE GOING WITH LOWER POPS AND WARMER TEMPERATURES AREAWIDE. A COLD FRONT LOOKS LIKE IT MAY BE POSTPONED UNTIL LATER NEXT WEEK AS MEDIUM RANGE MODELS STRUGGLE WITH THE AMPLITUDE AND SPEED OF AN UPPER TROUGH THAT TRAVERSES THE NORTHERN CONUS. AT FIRST THOUGHT A COLD FRONT MAY SLIP INTO THE AREA TUESDAY...BUT IT NOW APPEARS THE FRONT MAY ARRIVE EN FORCE THURSDAY AS THE UPPER TROUGH PASSES EAST...WELL NORTH OF THE AREA WEDNESDAY NIGHT/ THURSDAY. HAVE ADJUSTED TEMPERATURES FOR THIS SCENARIO...AND LIKELY WILL HAVE TO ADJUST POPS ACCORDING TO SUBSEQUENT MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 83 65 86 / 40 40 30 20 CARLSBAD NM 67 92 66 94 / 20 20 20 10 DRYDEN TX 71 91 69 93 / 40 20 30 20 FORT STOCKTON TX 69 90 68 93 / 30 20 20 20 GUADALUPE PASS TX 64 88 63 91 / 20 30 20 10 HOBBS NM 66 90 65 91 / 20 20 20 20 MARFA TX 59 85 58 87 / 20 30 20 10 MIDLAND INTL AIRPORT TX 65 85 66 88 / 30 30 20 20 ODESSA TX 65 86 66 89 / 30 30 20 20 WINK TX 70 93 70 96 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/67
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT FRI JUN 15 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING... ESPECIALLY ALONG THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 3:30 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT FRI JUN 15 2007 TXZ074-081-152130- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALPINE AT 330 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 4:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL ALPINE 30.36N 103.67W
06/15/2007 E0.75 INCH BREWSTER TX PUBLIC
0412 PM HAIL ALPINE 30.36N 103.67W
06/15/2007 E0.75 INCH BREWSTER TX LAW ENFORCEMENT
REPORTED BY ALPINE POLICE DEPARTMENT.
&&
EPLATTSpecial weather statement, Jun 15, 4:27 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 PM CDT FRI JUN 15 2007 TXZ075-082-152230- PECOS-TERRELL- 427 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL TERRELL AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT 427 PM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:43 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Jun 15, 7:56 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 34 min |
| Jun 15, 8:54 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 36 min |
| Jun 15, 3:49 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jun 15, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.